Alert archive / Indiana / Special Weather Statements in 2018
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Aug 2, 2018, 9:30 PM EDT for Clinton County, Indiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2018, 9:30 PM EDT (01:30 UTC)
- Expired
- Aug 2, 2018, 10:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Indianapolis, IN
County Clinton County, IN
The radar
The Indianapolis radar (KIND), 94 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1463 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
237
WWUS83 KIND 030130
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
930 PM EDT THU AUG 2 2018
INZ021-029-030-030215-
Clinton IN-Tippecanoe IN-Carroll IN-
930 PM EDT THU AUG 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CARROLL...NORTHEASTERN
TIPPECANOE AND WESTERN CLINTON COUNTIES UNTIL 1015 PM EDT...
At 930 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Delphi, or 8 miles northeast of Lafayette, moving
east at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lafayette, Frankfort, West Lafayette, Delphi, Flora, Rossville,
Dayton, Battle Ground, Mulberry, Burlington, Michigantown and Purdue
University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4055 8637 4023 8637 4045 8699 4056 8687
4056 8677 4062 8677
TIME...MOT...LOC 0130Z 288DEG 23KT 4048 8674
$$
NIELDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Aug 2, 7:20 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 2, 7:20 PM EDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 720 PM EDT Thu Aug 2 2018 .UPDATE... The Aviation section has been updated below. && .SYNOPSIS... Issued at 246 PM EDT Thu Aug 2 2018 A cold front could bring some showers and thunderstorms to parts of the area tonight and Friday. A combination of upper level systems and another cold front at the surface will bring more rain chances Sunday into next week. Above normal temperatures into this weekend will give way to near normal readings by mid-week next week. && .NEAR TERM...(Rest of This Afternoon and Tonight) Issued at 246 PM EDT Thu Aug 2 2018 Early this afternoon skies were mostly sunny across much of central Indiana. Scattered thunderstorms had developed across parts of central Illinois ahead of a cold front. The thunderstorms across central Illinois are having a hard time moving east thanks in part to decreasing instability to the east. Feel this trend will continue through mid-afternoon. By later this afternoon into the evening, expect more widely scattered storms to fire across northern Indiana into east central Illinois as some weak upper support helps the approaching cold front. Some of these may move into the west central and northwest portions of the forecast area this evening, so went with some slight chance PoPs there. Instability then falls off with loss of heating, so the storms should dissipate before getting further east. Will go dry overnight all areas. Models are hinting at some more fog tonight, mainly north. Will go with patchy fog there. The model blend's low temperatures look reasonable. && .SHORT TERM...(Friday through Sunday) Issued at 246 PM EDT Thu Aug 2 2018 Models are close enough that the model blend initialization was accepted for most items. On Friday the cold front will have stalled across the area, and a weak upper trough will still be present. With heating adding instability, some widely scattered afternoon thunderstorms can't be ruled out. Will go slight chance PoPs for about the southeast half of the area. Weak upper ridging will then build in later Friday night into Saturday, and this should tilt the odds far enough to go dry all areas. The ridge breaks back down again Sunday, so some isolated convection may fire again in the heat of the day. Will keep the initialization's slight chance PoPs. With a good deal of sunshine expected along with warm advection, temperatures will climb to above normal by Saturday and Sunday. && .LONG TERM /Sunday night through Thursday/... Issued at 157 PM EDT Thu Aug 2 2018 The warm-up that had been ongoing through the weekend will continue into Monday as high pressure weakens across central Indiana. The pattern will change Monday night into Tuesday as an upper level low pressure system with an associated surface cold front move through the area. Best chances for widespread rain currently looks to be Monday night, but a significant model spread in timing prevents nailing any specifics down at this point. Rain should be ending by late Tuesday with mostly dry conditions afterwards as temperatures become more seasonable to slightly cool for this time of year. Another strong upper level low pressure system looks to approach central Indiana by late Thursday which could bring additional rain at the end of the period. && .AVIATION /Discussion for the 03/00Z TAFs/... Issued at 720 PM EDT Thu Aug 2 2018 VFR through the majority of the period. MVFR fog possible near daybreak Friday. Although dewpoints remain in the 60s across the area, expect that a day of mostly sunny skies will keep visibilities from getting as low as last night, and definitely above two nights ago. Still, expect some light fog formation, and will take all sites down to MVFR for a 2-3 hour period near daybreak. Fog will dissipate in typical diurnal fashion. Winds will be less than 10KT through the period, and occasionally variable. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM...White AVIATION...Nield
Hazardous weather outlook, Aug 2, 5:09 PM EDT, 4 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 509 PM EDT Thu Aug 2 2018 INZ021-028-029-035-036-043-044-032115- Carroll-Warren-Tippecanoe-Fountain-Montgomery-Vermillion-Parke- Including the cities of Lafayette and Crawfordsville 509 PM EDT Thu Aug 2 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: A few thunderstorms are possible. Patchy fog overnight. Hazards: Lightning, gusty winds, brief heavy rain. Reduced visibility in fog. Timing: Storms before 1100 PM. Fog after 400 AM. Discussion: A few thunderstorms may move into the area this evening as a cold front approaches the area. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Outlook: Thunderstorms are possible on Monday and Tuesday. Discussion: A couple of fronts along with an unstable atmosphere will lead to chances for thunderstorms at times next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ030-031-037>042-045>049-051>057-060>065-067>072-032115- Clinton-Howard-Boone-Tipton-Hamilton-Madison-Delaware-Randolph- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson- Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox- Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Frankfort, Kokomo, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 509 PM EDT Thu Aug 2 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: No hazardous weather is expected at this time. Discussion: A cold front will remain just west of the area, with high pressure keeping the area dry. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Outlook: Thunderstorms are possible over all or parts of the area Friday afternoon and again Sunday through Wednesday. Discussion: A couple of fronts along with an unstable atmosphere will lead to chances for thunderstorms late this week and again next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Aug 2, 8:00 PM EDT, 1 hour 30 minutes before
Special Weather Statement National Weather Service Indianapolis IN 800 PM EDT THU AUG 2 2018 INZ028-030100- Warren IN- 800 PM EDT THU AUG 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WARREN COUNTY UNTIL 900 PM EDT... At 800 PM EDT, Doppler radar was tracking a strong thunderstorm near Hoopeston, or 8 miles southwest of Talbot, moving northeast at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Pine Village, Rainsville, Tab and Pence. LAT...LON 4048 8752 4047 8709 4046 8710 4028 8753 TIME...MOT...LOC 0000Z 247DEG 23KT 4043 8759 NIELD
Special weather statement, Aug 2, 8:47 PM EDT, 43 minutes before
Special Weather Statement National Weather Service Indianapolis IN 847 PM EDT THU AUG 2 2018 INZ029-030130- Tippecanoe IN- 847 PM EDT THU AUG 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TIPPECANOE COUNTY UNTIL 930 PM EDT... At 846 PM EDT, Doppler radar was tracking a strong thunderstorm near Otterbein, moving east at 30 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Lafayette, West Lafayette, Battle Ground and Purdue University. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4056 8670 4040 8670 4043 8709 4056 8709 TIME...MOT...LOC 0046Z 271DEG 25KT 4056 8711 NIELD
Special weather statement, Aug 2, 9:30 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
930 PM EDT THU AUG 2 2018
INZ021-029-030-030215-
Clinton IN-Tippecanoe IN-Carroll IN-
930 PM EDT THU AUG 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CARROLL...NORTHEASTERN
TIPPECANOE AND WESTERN CLINTON COUNTIES UNTIL 1015 PM EDT...
At 930 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Delphi, or 8 miles northeast of Lafayette, moving
east at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lafayette, Frankfort, West Lafayette, Delphi, Flora, Rossville,
Dayton, Battle Ground, Mulberry, Burlington, Michigantown and Purdue
University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4055 8637 4023 8637 4045 8699 4056 8687
4056 8677 4062 8677
TIME...MOT...LOC 0130Z 288DEG 23KT 4048 8674
NIELDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:00 PM EDT | Special Weather Statement | IND | Warren | 60 min |
| Aug 2, 8:47 PM EDT | Special Weather Statement | IND | Tippecanoe | 43 min |
| Aug 3, 6:09 PM EDT | Special Weather Statement | IND | Clinton | 51 min |
Nearby
Special Weather Statements in Indiana, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.